Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 107, NWS Boston/Norton, MA

September 8, 2012Cheshire County, Hillsborough County, New Hampshire; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; 5 counties in Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 8, 2012, 6:31 PM EDT for Cheshire County, Hillsborough County, New Hampshire; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; 5 counties in Massachusetts. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2012, 6:31 PM EDT (22:31 UTC)
Expired
Sep 8, 2012, 7:30 PM EDT
In force
59 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH

The radar

The Boston radar (KBOX), 87 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 7:08 PM EDTTSTM WND DMGEast Hartford, CTLARGE TREE LIMB DOWN ON MAY STREET
Sep 8, 7:39 PM EDTTSTM WND DMGTolland, CTWIRES DOWN ON CLARK RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 8, 4:47 PM EDTSevere Thunderstorm WatchSPC6 hr
Sep 8, 11:18 AM EDTTornado WatchSPC10 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

490 
WUUS51 KBOX 082231
SVRBOX
CTC003-013-015-MAC011-013-015-017-027-NHC005-011-082330-
/O.NEW.KBOX.SV.W.0107.120908T2231Z-120908T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
631 PM EDT SAT SEP 8 2012

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEAST CHESHIRE AND MUCH OF HILLSBOROUGH COUNTY IN NEW 
  HAMPSHIRE...  
  NORTHWEST MIDDLESEX...MUCH OF WORCESTER...SOUTHEAST HAMPSHIRE...
  AND EASTERN HAMPDEN COUNTIES IN MASSACHUSETTS...
  EASTERN HARTFORD...TOLLAND...AND NORTHWEST WINDHAM COUNTIES IN
  CONNECTICUT.

* UNTIL 730 PM EDT

* AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 8 MILES NORTHWEST OF WEARE TO ROYALSTON TO GRANBY TO
  MARLBOROUGH TO 10 MILES SOUTHWEST OF MARLBOROUGH...OR ALONG A LINE
  EXTENDING FROM HENNIKER TO 12 MILES SOUTHWEST OF JAFFREY TO
  CHICOPEE TO EAST HAMPTON TO MIDDLETOWN...AND WAS MOVING EAST AT 40
  MPH.

* THE WARNING INCLUDES THE AREA FROM MANCHESTER AND NASHUA NEW 
  HAMPSHIRE SOUTHWEST THROUGH FITCHBURG...WORCESTER...AND 
  SPRINGFIELD MASSACHUSETTS AND SOUTHWEST TO EAST HARTFORD...
  VERNON...MANCHESTER...AND   WILLIMANTIC IN CONNECTICUT.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4312 7185 4315 7167 4306 7164 4307 7152
      4301 7139 4294 7137 4293 7144 4284 7143
      4276 7128 4221 7180 4167 7219 4171 7224
      4164 7233 4160 7233 4158 7245 4164 7251
      4163 7262 4224 7263 4265 7224 4320 7191
TIME...MOT...LOC 2221Z 261DEG 33KT 4321 7177 4266 7210
          4223 7251 4165 7250 4152 7255

$$
FIELD
1 follow-up statement
716 
WWUS51 KBOX 082308
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
708 PM EDT SAT SEP 8 2012

CTC003-013-015-MAC011-013-015-017-027-NHC005-011-082330-
/O.CON.KBOX.SV.W.0107.000000T0000Z-120908T2330Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-CHESHIRE NH-MIDDLESEX MA-
WORCESTER MA-FRANKLIN MA-HAMPSHIRE MA-HILLSBOROUGH NH-HAMPDEN MA-
708 PM EDT SAT SEP 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EASTERN HAMPDEN...HILLSBOROUGH...SOUTHEASTERN HAMPSHIRE...
SOUTHEASTERN FRANKLIN...WORCESTER...NORTHWESTERN MIDDLESEX...
SOUTHEASTERN CHESHIRE...NORTHWESTERN WINDHAM...TOLLAND AND EASTERN
HARTFORD COUNTIES...

AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING 
DOWNED TREES AND POWER LINES. THE LINE STRETCHED FROM NORTHWEST OF
ANTRIM NEW HAMPSHIRE SOUTHWEST TO SWANZEY AND SOUTHWEST TO 
GREENFIELD...NORTHAMPTON...WESTFIELD...AND SIMSBURY AND FARMINGTON 
CONNECTICUT. THE LINE WAS MOVING TO THE EAST AT 40 MPH.

THE STORMS WILL BE MARCHING ACROSS SOUTHERN NEW HAMPSHIRE...
CENTRAL MASSACHUSETTS...AND CENTRAL CONNECTICUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4312 7185 4315 7167 4306 7164 4307 7152
      4301 7139 4294 7137 4293 7144 4284 7143
      4276 7128 4221 7180 4167 7219 4171 7224
      4164 7233 4160 7233 4158 7245 4164 7251
      4163 7262 4224 7263 4265 7224 4320 7191
TIME...MOT...LOC 2303Z 261DEG 33KT 4327 7125 4272 7158
          4229 7200 4171 7199 4158 7204

$$
FIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 4:02 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Sep 8, 4:02 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
402 PM EDT SAT SEP 8 2012

.SYNOPSIS...
A COLD FRONT OVER CENTRAL NY WILL MOVE ACROSS SOUTHERN NEW ENGLAND
TONIGHT. THIS WILL BRING SHOWERS AND THUNDERSTORMS WITH A
POTENTIAL FOR DAMAGING WINDS...TORRENTIAL RAIN...AND POSSIBLY A
TORNADO. HIGH PRESSURE BUILDS OVER THE REGION SUNDAY AND MONDAY
WITH COOLER AND DRIER WEATHER. THE HIGH WILL PROVIDE DRY WEATHER
THROUGH MUCH OF THE COMING WEEK...WITH WARMING TEMPERATURES MID
AND LATE WEEK. HURRICANE LESLIE WILL BRING DANGEROUS SURF TO THE
SOUTHERN NEW ENGLAND COAST INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
ONE AREA OF CLOUDS MOVES OVER SOUTHERN NEW ENGLAND WITH A CLEAR
SLOT MOVING OUT OF THE HUDSON VALLEY INTO WESTERN SECTIONS.
DEWPOINTS IN THE MID 60S SOUTHERN NH TO LOWER 70S SOUTH OF THE
MASS PIKE...AND SOUTHERLY WINDS ARE ADVECTING THE HIGHER VALUES
NORTH. CAPE VALUES ARE RUNNING 500-1000 JOULES WITH SPOTS NEAR
1500 IN CT. LOW LEVEL CONVERGENCE/HIGH LEVEL DIVERGENCE COUPLET
OVER THE LOWER HUDSON VALLEY IS MOVING NORTHEAST AND WILL CROSS
THE REGION THIS EVENING/EARLY NIGHT.

FARTHER WEST...LINE OF TSTMS STRETCHES FROM THE ADIRONDAKS TO NEAR
WASHINGTON DC. DISTINCT BOW IN THIS LINE OVER SOUTHEAST PA. AS
THIS MOVED THROUGH LANCASTER PA...THE AIRPORT THERE HAD A WEST-
SOUTHWEST WIND GUST TO 48 KNOTS. EXTRAPOLATION OF THIS LINE
BRINGS IT TO THE CT VALLEY 630-700 PM...AND TO EASTERN MASS AROUND
900 PM.

PUT IS ALL TOGETHER...INCREASING CHANCE OF SHOWERS/TSTMS THROUGH
EARLY TONIGHT. PLENTY OF MOISTURE FOR HEAVY DOWNPOURS...AND STRONG
40-50 KNOT WINDS AT 850 MB WILL BE AVAILABLE TO BE BROUGHT TO THE
SURFACE IN DAMAGING STRAIGHT-LINE WIND GUSTS AS THE LINE MOVES
THROUGH.

THE COLD FRONT TRAILS THE TSTM LINE BY A COUPLE OF HOURS. EXPECT
DEWPOINTS TO DIMINISH AFTER MIDNIGHT ESPECIALLY IN THE CT VALLEY.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...

SUNDAY-SUNDAY NIGHT...
UPPER TROUGH LINGERS OVER THE EASTERN GREAT LAKES WITH SOUTHWEST
FLOW OVER NEW ENGLAND. QUESTION REMAINS AS TO HOW FAR EAST THE
COLD FRONT GETS BY SUNDAY MORNING. EMSEMBLE OF MODEL QPF VALUES
SHOWS LINGERING PCPN EAST OF A MANCHESTER-WORCESTER-NEW LONDON
LINE IN THE MORNING...BUT PREDOMINENTLY ON THE CAPE AND ISLANDS.
WE HAVE MAINTAINED CHANCE POPS IN THAT AREA...LINGERING CLOUDS
OVER RI AND SOUTHEAST MASS...AND DRYING/CLEARING WEATHER IN THE
REMAINDER OF SOUTHERN NEW ENGLAND. CLEAR/CLEARING SKIES ALL AREAS
SUNDAY NIGHT.  TEMPS ARE A BLEND OF MOS.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGHLIGHTS...

* DRY STRETCH OF WEATHER NEXT WEEK WITH AN AUTUMN-LIKE AIRMASS MON
  AND TUE...THEN WARMING BACK INTO THE 80S THU/FRI

* NOTE...DUE TO SEVERE WEATHER OPERATIONS SAT...HAVE MADE LITTLE
  CHANGE TO THE DRY FORECAST FOR MUCH OF THE WEEK.

OVERVIEW...
STRONG MID LEVEL TROF PASSAGE WILL DELIVER AN AUTUMN LIKE AIRMASS
MON/TUE. BUT PROGRESSIVE PATTERN RESULTS IN THE TROF LIFTING OUT
AND SUBTROPICAL RIDGE BUILDING INTO NEW ENG WED-FRI TIMEFRAME.
THIS WILL BRING SUMMER WARMTH BACK INTO THE REGION TOWARD THE END
OF THE WEEK.

MON-TUE...
MID LEVEL TROF MOVES THROUGH NEW ENG MON WITH CLOSED LOW
DEVELOPING TO THE EAST TUE. COOLEST TEMPS OF THE WEEK WILL BE
DURING THIS PERIOD WITH AN AUTUMN LIKE FEEL TO THE AIRMASS. TROF
PASSAGE WILL YIELD SCT-BKN CU ON MON AND CANT RULE OUT AN ISOLD
AFTERNOON SHOWER/SPRINKLE IN THE INTERIOR HIGH TERRAIN. LESS CLOUD
COVER EXPECTED ON TUE.

WED-FRI...
A PRONOUNCED WARMING TREND WILL FOLLOW THE CHILLY AIRMASS AS
SUBTROPICAL RIDGE BUILDS INTO THE REGION.  WEDNESDAY WILL BE THE
TRANSITION DAY AS MID LEVEL WARMING BEGINS IN EARNEST...THEN TEMPS
POSSIBLY REACHING INTO THE 80S THU/FRI AS 850 MB TEMPS INCREASE
+15C.  A WEAK FRONT MAY APPROACH FROM THE NORTH ON FRI BUT MOISTURE
IS LIMITED AND RIDGING REMAINS STRONG SO WILL MAINTAIN A DRY
FORECAST.

FRI INTO THE WEEKEND...
A TRANSITION TO A MORE UNSETTLED PATTERN WILL OCCUR AS OPEN WAVE
SETTLES SE FROM ONTARIO AND QUEBEC. THE INITIAL SFC REFLECTION
WILL BE A COLD FRONT WHICH WILL SLIDE IN FROM THE N. ATTM...EXACT
TIMING OF ANY PRECIP ONSET IS SOMEWHAT UNCERTAIN BUT GIVEN THE
TRANSITION TO CYCLONIC FLOW ALOFT...UNSETTLED WX WILL BE IN THE
CARDS.

SURF FORECAST...
THE LARGEST SWELLS FROM LESLIE ARE PROJECTED TO MOVE ACROSS THE
SOUTHERN NEW ENGLAND OCEAN WATERS MON AND TUE. THIS WILL RESULT IN
DANGEROUS SURF AT OCEAN EXPOSED BEACHES.  THIS WILL POSE A HAZARD TO
ANY LATE SEASON BEACH GOERS IN THE FORM OF STRONG RIPS. IN ADDITION
ANYONE VIEWING WAVES AT THESE OCEAN EXPOSED LOCATIONS SHOULD BE AT A
SAFE DISTANCE FROM THE WATER AS LARGE BREAKING WAVES CAN KNOCK
PEOPLE OFF JETTIES/PIERS/ROCKS AND OTHER SEASHORE STRUCTURES.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

SHORT TERM...HIGH CONFIDENCE.

AREA OF SHOWERS/THUNDERSTORMS OVER WESTERN AND CENTRAL
MASS/NORTHERN CT WAS MOVING NORTH TOWARD NH. A LINE OF
THUNDERSTORMS APPROACHING EASTERN NY WAS MOVING AT A PACE TO REACH
THE CT VALLEY 6-7 PM AND EASTERN MASS AROUND 9 PM. MOST CLOUD
LAYERS LEADING THE TSTMS HAVE CEILINGS 2500-3500 FEET. THESE CLOUD
LAYERS WILL LINGER THROUGH THE EVENING. CIGS AND VSBYS WILL FALL
TO IFR OR LOWER-END MVFR AS THE LINE OF TSTMS MOVES THROUGH. THERE
WILL ALSO BE A POTENTIAL FOR WEST WIND GUSTS OF 40-50 KNOTS ALONG
AND JUST IN ADVANCE OF THE LINE.

WINDS SHIFT TO NORTHWEST OVERNIGHT AS A COLD FRONT MOVES THROUGH.

LINGERING LOW CLOUDS POSSIBLE CAPE COD AND ISLANDS
SUNDAY...ELSEWHERE VFR WITH CLEARING TREND. VFR ALL AREAS SUNDAY
NIGHT.

KBOS TAF...MODERATE TO HIGH CONFIDENCE.
BORDERLINE VFR/MVFR CIGS THIS EVENING. LINE OF TSTMS MOVES THROUGH
ROUGHLY 830 PM TO MIDNIGHT WITH POTENTIAL FOR WEST WIND GUST TO 50
KNOTS AND BRIEF IFR CIGS/VSBYS IN TSTMS. WINDS SHIFT TO WEST
OVERNIGHT AND NORTHWEST SUNDAY MORNING. CONDITIONS IMPROVE TO VFR
BY SUNDAY MORNING. VFR THROUGH SUNDAY NIGHT.

KBDL TAF...MODERATE TO HIGH CONFIDENCE.
BORDERLINE VFR/MVFR CIGS THIS EVENING. LINE OF TSTMS MOVES THROUGH
ROUGHLY 6 PM TO 9 PM WITH POTENTIAL FOR WEST WIND GUST TO 50 KNOTS
AND BRIEF IFR CIGS/VSBYS IN TSTMS. WINDS SHIFT TO WEST OVERNIGHT
AND NORTHWEST SUNDAY MORNING. CONDITIONS IMPROVE TO VFR BY SUNDAY
MORNING. VFR THROUGH SUNDAY NIGHT.

OUTLOOK...MONDAY THROUGH WEDNESDAY...

HIGH FORECAST CONFIDENCE THIS PERIOD.

MON-WED...VFR. NORTH WINDS MAY G25KT MON/TUE OVER CAPE COD AND
NANTUCKET.

&&

.MARINE...

SHORT TERM...MODERATE CONFIDENCE.
SMALL CRAFT ADVISORY CONTINUES THROUGH THE NIGHT WITH SOUTH WINDS
GUSTING 25-30 KNOTS. LINE OF THUNDERSTORMS CROSSES THE WATERS
AFTER 8 PM WITH POTENTIAL FOR WEST GUSTS TO 45 KNOTS A LITTLE IN
ADVANCE OF THE LINE.

WINDS SHIFT TO WEST AND NORTHWEST LATER TONIGHT AND SUNDAY...AT
WHICH TIME THEY WILL DIMINISH.

SEAS SHOULD REMAIN 5 TO 8 FEET ON THE SOUTHERN AND OUTER EASTERN
WATERS THROUGH SUNDAY NIGHT. SOME OF THIS EARLY TONIGHT IS DRIVEN
BY THE GUSTY SOUTH WINDS. THE REST OF THE ROUGH SEAS TONIGHT AND
THE LINGERING ROUGH SEAS SUNDAY-SUNDAY NIGHT ARE DRIVEN BY SWELL
FROM LESLIE. CONTINUE SMALL CRAFT ADVISORIES ACROSS THE OUTER
WATERS.

OUTLOOK...MONDAY THROUGH WEDNESDAY

MON/TUE/WED...ROUGH SEA CONDITIONS AS INCREASING NORTH WIND WAVES
LATE MON INTO TUE NIGHT WILL COMBINE WITH LARGE SSE SWELLS FROM
LESLIE...RESULTING VERY CHOPPY SEAS. LOW RISK OF A FEW SHOWERS
OFFSHORE MON AND TUE AS COOL AIRMASS OVERSPREADS RELATIVELY WARM
OCEAN WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 9 PM EDT SUNDAY FOR MAZ007-019-020-
     022>024.
NH...NONE.
RI...HIGH SURF ADVISORY UNTIL 9 PM EDT SUNDAY FOR RIZ006>008.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR ANZ232>234.
     SMALL CRAFT ADVISORY UNTIL 2 PM EDT SUNDAY FOR ANZ231-251.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR ANZ236.
     SMALL CRAFT ADVISORY UNTIL 9 PM EDT SUNDAY FOR ANZ235-237-250-
     254>256.

&&

SYNOPSIS...WTB/KJC
NEAR TERM...WTB/KJC
SHORT TERM...WTB
LONG TERM...KJC/DOODY
AVIATION...WTB/KJC
MARINE...WTB/KJC
Hazardous weather outlook, Sep 8, 5:10 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
510 PM EDT SAT SEP 8 2012

CTZ002>004-MAZ002>006-008>018-021-026-NHZ011-012-015-RIZ001>005-
092115-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-
510 PM EDT SAT SEP 8 2012

...SEVERE THUNDERSTORM WATCH 639 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ007-019-020-022>024-RIZ006>008-092115-
EASTERN ESSEX MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
510 PM EDT SAT SEP 8 2012

...SEVERE THUNDERSTORM WATCH 639 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE
ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-251-092115-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
510 PM EDT SAT SEP 8 2012

...SEVERE THUNDERSTORM WATCH 639 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ250-254>256-092115-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
510 PM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

A LINE OF THUNDERSTORMS CROSSES THE SOUTHERN NEW ENGLAND WATERS
BETWEEN 8 PM AND MIDNIGHT BRINGING HEAVY DOWNPOURS AND POTENTIAL
WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Sep 8, 4:09 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
409 PM EDT SAT SEP 8 2012

MAZ003-004-NHZ011-015-082100-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN AND
CENTRAL HILLSBOROUGH NH-
409 PM EDT SAT SEP 8 2012

AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 7 MILES
SOUTHWEST OF ROYALSTON...OR ABOUT 15 MILES EAST OF GREENFIELD...
MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...ROYALSTON...RICHMOND...
  FITZWILLIAM...TROY...JAFFREY...DUBLIN...HARRISVILLE...
  PETERBOROUGH...NELSON...HANCOCK...GREENFIELD AND BENNINGTON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS.

&&

LAT...LON 4307 7210 4292 7175 4259 7229 4263 7235

NOCERA
Local storm report, Sep 8, 4:46 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
446 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     TROY                    42.83N  72.18W
09/08/2012                   CHESHIRE           NH   AMATEUR RADIO

            TREE AND WIRES DOWN ON COLONIAL DRIVE

&&

AED
Local storm report, Sep 8, 4:47 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
447 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     NON-TSTM WND DMG MONTAGUE                42.53N  72.53W
09/08/2012                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON EAST CHESTER ROAD

&&

AED
Local storm report, Sep 8, 5:02 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
502 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     HARRISVILLE             42.95N  72.10W
09/08/2012                   CHESHIRE           NH   AMATEUR RADIO

            TREE AND WIRES DOWN ON HANCOCK ROAD

&&

AED
Special weather statement, Sep 8, 5:09 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
509 PM EDT SAT SEP 8 2012

MAZ004>006-012-026-NHZ012-082200-
CENTRAL MIDDLESEX COUNTY MA-EASTERN HILLSBOROUGH NH-NORTHERN
WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHERN WORCESTER
MA-WESTERN ESSEX MA-
509 PM EDT SAT SEP 8 2012

AT 506 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HEAVY RAIN SHOWER CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 2 MILES
SOUTHEAST OF BOYLSTON...OR ABOUT 7 MILES NORTHEAST OF
WORCESTER...MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BERLIN...CLINTON...LANCASTER...
  BOLTON...HARVARD...ACTON...BOXBOROUGH...AYER...LITTLETON...
  GROTON...WESTFORD...CHELMSFORD...DUNSTABLE...TYNGSBORO...LOWELL AND
  DRACUT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4275 7147 4267 7120 4230 7170 4235 7176

FIELD
Local storm report, Sep 8, 5:49 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
549 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     NON-TSTM WND DMG WENDELL                 42.55N  72.40W
09/08/2012                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON NEW SALEM ROAD

&&

AED

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 4:09 PM EDTSpecial Weather StatementBOXCheshire51 min
Sep 8, 4:30 PM EDTSevere Thunderstorm WarningBOXCheshire, Hillsborough45 min
Sep 8, 5:32 PM EDTSevere Thunderstorm WarningBOXHillsborough36 min
Sep 8, 5:45 PM EDTSevere Thunderstorm WarningBOXCheshire, Hillsborough60 min
Sep 8, 6:58 PM EDTSevere Thunderstorm WarningBOXCheshire, Hillsborough32 min
Sep 8, 7:30 PM EDTSevere Thunderstorm WarningBOXCheshire, Hillsborough60 min
Sep 8, 1:41 PM EDTSpecial Weather StatementBOX64 min
Sep 8, 2:02 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region43 min
Sep 8, 5:56 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region64 min
Sep 8, 6:50 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region25 min
Sep 8, 7:15 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region30 min
Sep 8, 2:06 PM EDTSpecial Weather StatementBOXFranklin24 min
Sep 8, 2:30 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire45 min
Sep 8, 3:51 PM EDTSpecial Weather StatementBOXHampden24 min
Sep 8, 5:09 PM EDTSpecial Weather StatementBOXMiddlesex51 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2012Severe Thunderstorm Warnings in Connecticut, 2012Severe Thunderstorm Warnings in New Hampshire, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.